0 Flares Twitter 0 Facebook 0 Google+ 0 Email -- Pin It Share 0 LinkedIn 0 0 Flares ×

If you have taken vitamin supplements for any reason, you have probably experienced nausea after taking them.  For some of us, that sick feeling will cause us to give up on taking vitamins all together.  Before giving up on your daily vitamin, check out some of the reasons you may be experiencing diarrhea, queasiness, or upset stomach after taking vitamins.

Blame it on the minerals: Multivitamins contain many vitamins as well as mineral supplements, so the thing causing your stomach cramps may not be a vitamin at all.  Minerals, such as iron, can cause diarrhea, nausea, and stomach pains, especially when you have ingested too much of it.  If you do not need additional iron, perhaps speak to your weight-loss doctor about a supplement that does not contain iron.  If your weight-loss doctor has suggested you take a supplement that contains iron, be sure to take that multivitamin after eating.

You are taking mega-doses: Too much of anything can become bad.  Taking too much of a vitamin or a mega-dose can make you feel sick.  This is especially true when taking fat-soluble vitamins.  Water-soluble vitamins leave the body through the urine, but fat-soluble vitamins build up in your body and can potentially cause side effects.  Vitamins A, D, and E are examples of commonly used fat-soluble supplements.  To avoid having issues due to mega-doses of vitamins, be sure to discuss this with your weight-loss doctor.

Timing is everything: If you are taking multiple vitamin supplements, it is important that you are taking them at the right time.  If the vitamins complement each other, that is great.  If they do not, they could interfere with the absorption process, causing issues, such as headaches or upset stomach.  For example, iron absorbs better with vitamin C, but taking iron with calcium may do the opposite.  It is also important that you are reading the label instructions on your vitamins.

Check your medicine cabinet: Vitamins interact with each other and medications.  If you are taking specific medications, it is important to double check with your weight-loss doctor before deciding to take a daily vitamin of any kind.  It is possible that the medication(s) you are taking will not mix well with the vitamin supplement and can decrease the effectiveness of the vitamin.  Or, there may be no issues at all.  Again, the safe way to manage this is to cover your bases by speaking with your weight-loss doctor.

0 Flares Twitter 0 Facebook 0 Google+ 0 Email -- Pin It Share 0 LinkedIn 0 0 Flares ×

Leave a Comment